Alert archive / Hawaii / Gale Warnings in 2014
Gale Warning 1, NWS Honolulu, HI
NWS Honolulu, HI issued this gale warning at Mar 14, 2014, 3:51 PM HST. It took effect at Mar 15, 2014, 3:30 AM HST. It was in force for 48 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2014, 3:51 PM HST (01:51 UTC)
- In effect from
- Mar 15, 2014, 3:30 AM HST
- Expired
- Mar 17, 2014, 3:42 AM HST
- In force
- 48 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
955 WHHW70 PHFO 150151 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 351 PM HST FRI MAR 14 2014 ...SMALL CRAFT ADVISORY UNTIL NOON SATURDAY THEN GALE WARNING FROM NOON SATURDAY THROUGH EARLY MONDAY MORNING FOR KAUAI NORTHWEST WATERS...KAUAI LEEWARD WATERS...KAUAI CHANNEL...KAIWI CHANNEL...MAALAEA BAY...PAILOLO CHANNEL...ALENUIHAHA CHANNEL AND WATERS AROUND THE BIG ISLAND... ...SMALL CRAFT ADVISORY THROUGH EARLY MONDAY MORNING FOR ALL OTHER HAWAIIAN COASTAL WATERS... PHZ113-116-119>124-151500- /O.EXT.PHFO.SC.Y.0014.000000T0000Z-140315T2200Z/ /O.UPG.PHFO.GL.A.0001.140315T1600Z-140317T1600Z/ /O.NEW.PHFO.GL.W.0001.140315T2200Z-140317T1600Z/ KAUAI CHANNEL-KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL- ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 351 PM HST FRI MAR 14 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON HST SATURDAY... ...GALE WARNING IN EFFECT FROM NOON SATURDAY TO 6 AM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO 6 AM HST MONDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON HST SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS... THROUGH NOON SATURDAY...NORTHEAST WINDS UP TO 30 KNOTS...WITH GUSTS UP TO 45 KNOTS. ROUGH SEAS 10 TO 15 FEET. AFTER NOON SATURDAY THROUGH EARLY MONDAY MORNING...WINDS 30 TO 40 KNOTS...WITH GUSTS TO 50 KNOTS. SEAS 14 TO 20 FEET. THE LARGEST WAVES AND STRONGEST WINDS ARE EXPECTED SATURDAY NIGHT AND SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110-112-151500- /O.EXT.PHFO.SC.Y.0014.000000T0000Z-140315T2200Z/ /O.NEW.PHFO.GL.W.0001.140315T2200Z-140317T1600Z/ KAUAI NORTHWEST WATERS-KAUAI LEEWARD WATERS- 351 PM HST FRI MAR 14 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON HST SATURDAY... ...GALE WARNING IN EFFECT FROM NOON SATURDAY TO 6 AM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO 6 AM HST MONDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON HST SATURDAY. * WINDS AND SEAS... THROUGH NOON SATURDAY...NORTHEAST WINDS UP TO 30 KNOTS...WITH GUSTS UP TO 45 KNOTS. ROUGH SEAS 10 TO 15 FEET. AFTER NOON SATURDAY THROUGH EARLY MONDAY MORNING...WINDS 30 TO 40 KNOTS...WITH GUSTS TO 50 KNOTS. SEAS 14 TO 20 FEET. THE LARGEST WAVES AND STRONGEST WINDS ARE EXPECTED SATURDAY NIGHT AND SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ111-114-115-117-118-151500- /O.EXT.PHFO.SC.Y.0014.000000T0000Z-140317T1600Z/ KAUAI WINDWARD WATERS-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- 351 PM HST FRI MAR 14 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST MONDAY. * WINDS AND SEAS...THROUGH MONDAY MORNING...NORTHEAST WINDS UP TO 30 KNOTS...WITH GUSTS UP TO 45 KNOTS. ROUGH SEAS 10 TO 17 FEET. THE LARGEST WAVES AND STRONGEST WINDS ARE EXPECTED SATURDAY NIGHT AND SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOSTER
8 follow-up statements
711 WHHW70 PHFO 151330 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST SAT MAR 15 2014 ...GALE WARNING THROUGH EARLY MONDAY MORNING FOR KAUAI NORTHWEST WATERS...KAUAI LEEWARD WATERS...KAUAI CHANNEL...KAIWI CHANNEL... MAALAEA BAY...PAILOLO CHANNEL...ALENUIHAHA CHANNEL AND WATERS AROUND THE BIG ISLAND... ...SMALL CRAFT ADVISORY THROUGH EARLY MONDAY MORNING FOR ALL OTHER HAWAIIAN COASTAL WATERS... PHZ110-112-113-116-119>124-160230- /O.CAN.PHFO.SC.Y.0014.000000T0000Z-140315T2200Z/ /O.EXT.PHFO.GL.W.0001.140315T1330Z-140317T1600Z/ KAUAI NORTHWEST WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL- KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 330 AM HST SAT MAR 15 2014 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM HST MONDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. THE GALE WARNING IS NOW IN EFFECT UNTIL 6 AM HST MONDAY. * WINDS AND SEAS...THROUGH MONDAY MORNING...NORTHEAST WINDS 30 TO 35 KNOTS...WITH HIGHER GUSTS. ROUGH SEAS 10 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ111-114-115-117-118-160230- /O.CON.PHFO.SC.Y.0014.000000T0000Z-140317T1600Z/ KAUAI WINDWARD WATERS-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- 330 AM HST SAT MAR 15 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. * WINDS AND SEAS...THROUGH MONDAY MORNING...NORTHEAST WINDS 25 TO 30 KNOTS...WITH HIGHER GUSTS. ROUGH SEAS 10 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
820 WHHW70 PHFO 160135 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 335 PM HST SAT MAR 15 2014 ...GALE WARNING THROUGH EARLY MONDAY MORNING FOR KAUAI NORTHWEST WATERS...KAUAI LEEWARD WATERS...KAUAI CHANNEL...KAIWI CHANNEL... MAALAEA BAY...PAILOLO CHANNEL...ALENUIHAHA CHANNEL AND WATERS AROUND THE BIG ISLAND... ...SMALL CRAFT ADVISORY THROUGH EARLY MONDAY MORNING FOR ALL OTHER HAWAIIAN COASTAL WATERS... PHZ110-112-113-116-119>124-161430- /O.CON.PHFO.GL.W.0001.000000T0000Z-140317T1600Z/ KAUAI NORTHWEST WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL- KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 335 PM HST SAT MAR 15 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... * WINDS AND SEAS...THROUGH MONDAY MORNING...NORTHEAST WINDS TO 35 KNOTS AND ROUGH SEAS 15 TO 17 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ111-114-115-117-118-161430- /O.CON.PHFO.SC.Y.0014.000000T0000Z-140317T1600Z/ KAUAI WINDWARD WATERS-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- 335 PM HST SAT MAR 15 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... * WINDS AND SEAS...THROUGH MONDAY MORNING...NORTHEAST WINDS TO 30 KNOTS AND ROUGH SEAS TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DONALDSON
202 WHHW70 PHFO 160732 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 932 PM HST SAT MAR 15 2014 ...GALE WARNING THROUGH EARLY MONDAY MORNING FOR KAUAI NORTHWEST WATERS...KAUAI LEEWARD WATERS...KAUAI CHANNEL...KAIWI CHANNEL... MAALAEA BAY...PAILOLO CHANNEL...ALENUIHAHA CHANNEL AND WATERS AROUND THE BIG ISLAND... ...SMALL CRAFT ADVISORY THROUGH EARLY MONDAY MORNING FOR ALL OTHER HAWAIIAN COASTAL WATERS... PHZ110-112-113-116-119>124-162045- /O.CON.PHFO.GL.W.0001.000000T0000Z-140317T1600Z/ KAUAI NORTHWEST WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL- KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 932 PM HST SAT MAR 15 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. * WINDS AND SEAS...THROUGH MONDAY MORNING...NORTHEAST WINDS TO 35 KNOTS AND ROUGH SEAS 15 TO 17 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ111-114-115-117-118-162045- /O.CON.PHFO.SC.Y.0014.000000T0000Z-140317T1600Z/ KAUAI WINDWARD WATERS-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- 932 PM HST SAT MAR 15 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. * WINDS AND SEAS...THROUGH MONDAY MORNING...NORTHEAST WINDS TO 30 KNOTS AND ROUGH SEAS TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
833 WHHW70 PHFO 161337 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 337 AM HST SUN MAR 16 2014 ...GALE WARNING THROUGH EARLY MONDAY MORNING FOR KAUAI NORTHWEST WATERS...KAUAI LEEWARD WATERS...KAUAI CHANNEL...KAIWI CHANNEL... MAALAEA BAY...PAILOLO CHANNEL...ALENUIHAHA CHANNEL AND WATERS AROUND THE BIG ISLAND... ...SMALL CRAFT ADVISORY THROUGH EARLY MONDAY MORNING FOR ALL OTHER HAWAIIAN COASTAL WATERS... PHZ110-112-113-116-119>124-170245- /O.CON.PHFO.GL.W.0001.000000T0000Z-140317T1600Z/ KAUAI NORTHWEST WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL- KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 337 AM HST SUN MAR 16 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. * WINDS AND SEAS...THROUGH MONDAY MORNING...NORTHEAST WINDS TO 35 KNOTS AND ROUGH SEAS 15 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ111-114-115-117-118-170245- /O.CON.PHFO.SC.Y.0014.000000T0000Z-140317T1600Z/ KAUAI WINDWARD WATERS-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- 337 AM HST SUN MAR 16 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. * WINDS AND SEAS...THROUGH MONDAY MORNING...NORTHEAST WINDS TO 30 KNOTS AND ROUGH SEAS TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
533 WHHW70 PHFO 170149 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 349 PM HST SUN MAR 16 2014 PHZ110-112-113-116-119-120-122-123-171500- /O.CAN.PHFO.GL.W.0001.000000T0000Z-140317T1600Z/ /O.EXA.PHFO.SC.Y.0014.000000T0000Z-140317T1600Z/ KAUAI NORTHWEST WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL- KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- 349 PM HST SUN MAR 16 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST MONDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...THROUGH EARLY MONDAY MORNING...NORTHEAST WINDS TO 30 KNOTS AND ROUGH SEAS TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ121-124-171500- /O.CON.PHFO.GL.W.0001.000000T0000Z-140317T1600Z/ ALENUIHAHA CHANNEL-BIG ISLAND SOUTHEAST WATERS- 349 PM HST SUN MAR 16 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. * WINDS AND SEAS...THROUGH EARLY MONDAY MORNING...NORTHEAST WINDS TO 35 KNOTS AND ROUGH SEAS 15 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ111-114-115-117-118-171500- /O.CON.PHFO.SC.Y.0014.000000T0000Z-140317T1600Z/ KAUAI WINDWARD WATERS-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- 349 PM HST SUN MAR 16 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. * WINDS AND SEAS...THROUGH EARLY MONDAY MORNING...NORTHEAST WINDS TO 30 KNOTS AND ROUGH SEAS TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ POWELL
397 WHHW70 PHFO 170740 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 940 PM HST SUN MAR 16 2014 PHZ121-124-171600- /O.CON.PHFO.GL.W.0001.000000T0000Z-140317T1600Z/ ALENUIHAHA CHANNEL-BIG ISLAND SOUTHEAST WATERS- 940 PM HST SUN MAR 16 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. * WINDS AND SEAS...THROUGH EARLY MONDAY MORNING...NORTHEAST WINDS TO 35 KNOTS AND ROUGH SEAS 15 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ110>120-122-123-171600- /O.CON.PHFO.SC.Y.0014.000000T0000Z-140317T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- 940 PM HST SUN MAR 16 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. * WINDS AND SEAS...THROUGH EARLY MONDAY MORNING...NORTHEAST WINDS TO 30 KNOTS AND ROUGH SEAS TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
587 WHHW70 PHFO 171335 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 335 AM HST MON MAR 17 2014 PHZ121-124-171600- /O.CON.PHFO.GL.W.0001.000000T0000Z-140317T1600Z/ ALENUIHAHA CHANNEL-BIG ISLAND SOUTHEAST WATERS- 335 AM HST MON MAR 17 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST EARLY THIS MORNING... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST EARLY THIS MORNING. * WINDS AND SEAS...THROUGH EARLY MONDAY MORNING...NORTHEAST WINDS TO 35 KNOTS AND ROUGH SEAS 15 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ110>120-122-123-171600- /O.CON.PHFO.SC.Y.0014.000000T0000Z-140317T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- 335 AM HST MON MAR 17 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST EARLY THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST EARLY THIS MORNING. * WINDS AND SEAS...THROUGH EARLY MONDAY MORNING...NORTHEAST WINDS TO 30 KNOTS AND ROUGH SEAS TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
927 WHHW70 PHFO 171342 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 342 AM HST MON MAR 17 2014 PHZ121-124-180245- /O.CAN.PHFO.GL.W.0001.000000T0000Z-140317T1600Z/ /O.EXB.PHFO.SC.Y.0014.000000T0000Z-140318T0400Z/ ALENUIHAHA CHANNEL-BIG ISLAND SOUTHEAST WATERS- 342 AM HST MON MAR 17 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...THROUGH EARLY MONDAY MORNING...NORTHEAST WINDS TO 30 KNOTS AND ROUGH SEAS TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>120-122-123-180245- /O.EXT.PHFO.SC.Y.0014.000000T0000Z-140318T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- 342 AM HST MON MAR 17 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS AND SEAS...THROUGH EARLY MONDAY MORNING...NORTHEAST WINDS TO 30 KNOTS AND ROUGH SEAS TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Mar 14, 3:48 PM HST, 3 minutes earlier.
Area forecast discussion, Mar 14, 3:48 PM HST, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 348 PM HST FRI MAR 14 2014 .SYNOPSIS... A WEAKENING FRONT WILL PASS THROUGH ENHANCING SHOWERS TONIGHT AND EARLY SATURDAY. SURGING HIGH PRESSURE WILL MOVE IN LATE SATURDAY AND SUNDAY USHERING IN VERY WINDY CONDITIONS. MORE TYPICAL TRADE WIND WEATHER RETURNS FOR NEXT WEEK. && .DISCUSSION... THE MAIN WEATHER FEATURE IMPACTING OUR WEATHER OVER THE NEXT SEVERAL DAYS IS A STRONG AREA OF HIGH PRESSURE NOW CENTERED FAR TO THE NORTHWEST. THE HIGH IS FORECAST TO DRIFT EASTWARD AND SPREAD A SWATH OF STRONG NORTHEASTERLY WINDS OVER HAWAII BEGINNING SATURDAY AFTERNOON AND LINGERING THROUGH THE DAY SUNDAY. A HIGH WIND WATCH IS IN AFFECT FOR MANY AREAS AROUND THE STATE...WITH SEVERAL FORECAST ZONES ADDED IN THE LATEST ISSUANCE. EXACERBATING THE SITUATION WILL BE STRONG LOW LEVEL INVERSIONS AS THE HIGH BUILDS SOUTHWARD AND EASTWARD. THESE LOW INVERSIONS WILL COMPRESS THE WINDS BETWEEN THE INVERSION AND THE MOUNTAINS LEADING TO A HIGH PROBABILITY OF LEEWARD ACCELERATION. WINDS WILL BE FAVORING A NORTHEAST DIRECTION AND WILL LIKELY BE THE STRONGEST TRADE WINDS SEEN IN THE STATE SINCE JANUARY/FEBRUARY OF 2013. RESIDENTS AND VISITORS ALIKE WITH OUTDOOR PLANS SHOULD EXPECT STRONG WINDS AND POTENTIAL ISSUES WITH POWERLINES...ROOFS...AND BROKEN TREE BRANCHES. WINDS WILL REMAIN ELEVATED THROUGH SUNDAY...WITH THE PEAK APPEARING TO BE OVERNIGHT SATURDAY INTO LATE SUNDAY MORNING. THE HIGH WILL MIGRATE FAR ENOUGH TO THE EAST TO REDUCE THE PRESSURE GRADIENT AND THE WINDS INTO THE FIRST PART OF NEXT WEEK. MORE TYPICAL TRADE WIND FLOW IS ANTICIPATED FOR THE REMAINDER OF NEXT WEEK. && .AVIATION... WHILE VFR CONDITIONS WILL PREVAIL AT THE TERMINALS...INCREASING TRADES WILL BRING BRIEF PERIODS OF MVFR CIG/VIS IN SHRA TO WINDWARD TERMINALS...AS STRONG HIGH PRESSURE BUILDING NW OF THE ISLANDS PUSHES A WEAK FRONT DOWN THE CHAIN LATER TONIGHT THROUGH TOMORROW. TRADE WINDS WILL BECOME ESPECIALLY STRONG OVER THE WEEKEND...LIKELY LEADING TO THE ISSUANCE OF AIRMET TANGO FOR TURB TO THE S AND W OF THE MOUNTAINS...SUSTAINED SURFACE WINDS NEAR 30 KT...AND POSSIBLY REQUIRING A SIGMET FOR ISOL SEVERE TURB BY LATE SATURDAY. A SUSTAINED WIND STATEMENT WILL ALSO HIGHLIGHT THE AREA FORECAST FOR THE BULK OF THE WEEKEND. && .MARINE... ADVISORY LEVEL NORTHWEST SWELL WILL CONTINUE THROUGH EARLY SUNDAY...WITH ADVISORY LEVEL EASTERLY SWELL BUILDING AS STRONG NORTHEASTERLY WINDS MOVE OVER HAWAII. THE COMBINATION OF STRONG GUSTY WINDS AND THE UNDERLYING SWELL WILL MAKE FOR ROUGH CONDITIONS LATE SATURDAY THROUGH EARLY MONDAY. A SMALL CRAFT ADVISORY WILL GIVE WAY TO GALE WARNING FOR CHANNEL AREAS AND OTHER SELECT SPOTS IN AND AROUND KAUAI AND THE BIG ISLAND. VERY STRONG NORTHEASTERLY WINDS ARE ANTICIPATED FOR THESE AREAS SATURDAY AFTERNOON THROUGH SUNDAY MAKING FOR HAZARDOUS BOATING CONDITIONS. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON FOR EITHER ALL PORTIONS OR LEEWARD AREAS OF ALL ISLANDS. HIGH SURF ADVISORY FOR MOST NORTH AND WEST FACING SHORES UNTIL 6 AM HST SUNDAY. HIGH SURF ADVISORY FOR MOST EAST FACING SHORES UNTIL 6 AM HST MONDAY. SMALL CRAFT ADVISORY UNTIL NOON HST SATURDAY AND A GALE WARNING FROM NOON SATURDAY TO 6AM MONDAY FOR KAUAI NORTHWEST WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL-KAIWI CHANNEL- MAALAEA BAY-PAILOLO CHANNEL- ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. SMALL CRAFT ADVISORY UNTIL 6 AM HST MONDAY FOR KAUAI WINDWARD WATERS-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS. && DISCUSSION/MARINE...CANTIN AVIATION...BIRCHARD
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 5:24 PM HST | Areal Flood Advisory | HFO | Hawaii | 4 hr |
| Mar 14, 5:26 PM HST | Areal Flood Advisory | HFO | Kalawao | 6 hr |
| Mar 14, 11:02 PM HST | Areal Flood Advisory | HFO | Kalawao | 12 hr |
| Mar 15, 3:40 AM HST | High Wind Warning | HFO | Hawaii, Honolulu, Kauai, Kalawao | 36 hr |
| Mar 15, 3:40 AM HST | Wind Advisory | HFO | Hawaii, Honolulu, Kauai, Kalawao | 48 hr |
| Mar 15, 9:57 AM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.